# SDR 99ZZZX2478

- Difficulty date: June 10, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N340BA
- Make and model: Cessna 340A
- Aircraft serial: 340A0283
- Engine: Cont TSIO520NB
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Drive Gear
- Part number: 632018
- Condition: Worn
- Location: Engine
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE MAINTENANCE, A METALLIC CLUNK WAS DETECTED WHILE ROCKING THE PROPELLER.  FURTHER INVESTIATION REQUIRED REMOVAL OF THE ALTERNATOR.  NOISE DID NOT EXIT WITH ALTERNATOR REMOVED.  VISUAL INSPECTION OF THE RING GEAR ON THE CRANKSHAFT SHOWED IRREGULAR WEAR PATTERN.  BACKLASH CHECK OF GEAR SHOWED .038 INCH BACKLASH.  TCM MAXIMUM SERVICEABLE LIMIT, 15.012 INCH.
